A patient taking tretinoin gel tells the nurse his skin is peeling. The nurse should:
•Tretinoin (Retin-A) is used to treat acne. It commonly causes skin irritation, pruritus, and peeling due to its effect on epidermal cell turnover.
•Incorrect: Calling the physician is not needed, as this is an expected side effect.
•Incorrect: Never tell a patient to discontinue a medication or change the dosing schedule without consulting the physician first.
The physician has ordered atropine for the treatment of symptomatic bradycardia. The nurse should question this order in which of the following patient conditions?
A patient taking lovastatin for hyperlipidemia should be instructed to immediately inform the physician if
A patient in septic shock is prescribed phenylephrine I.V. infusion to increase blood pressure. The nurse initiates the infusion knowing she must:
A patient is admitted to the hospital after a severe hypersensitivity reaction to penicillin. Which of the following antibiotics should the patient avoid in the future?
A patient taking propylthiouracil should be instructed to avoid what food or food product in the diet:
A patient with testicular cancer is administered cisplatin. The nurse understands that which of the following symptoms would indicate common side effects of cisplatin?
A patient with heart disease is taking nitrates. Which of the following action of nitrates has the greatest impact on cardiac workload?
A patient is taking magnesium hydroxide after meals for gastric reflux. Which of the following side effects is common when taking magnesium-based antacids?
A patient is taking triamterene as part of a multidrug regimen for congestive heart failure. What should the nurse assess when the patient has a potassium level of 6.8 mEq/L?
The nurse is caring for a patient who experienced persistent dry cough caused by an ACE Inhibitor, and which has been discontinued. The nurse anticipates that the provider will most likely prescribe a drug from which class of medications to treat the patient's hypertension?
A nurse is gathering a patient's health history during the admission process. The patient is taking hydrochlorothiazide but is unsure of the reason. The nurse informs the patient that hydrochlorothiazide is for the treatment of:
An elderly patient is prescribed ciprofloxacin for the treatment of a urinary tract infection (UTI). The nurse should inform the patient of which potential most serious side effect?
A nurse is preparing a patient for a procedure requiring conscious sedation. The nurse will administer which short-acting benzodiazepine?
A patient with osteosarcoma states her pain is 9/10. The physician writes the following order before leaving to see another patient: MSO4, 4 mg IV, one
A patient is admitted to the hospital after taking penicillin antibiotics for 25 days. The nurse should assess this patient for which side effect of long-term antibiotic therapy?
A patient in severe respiratory distress is prescribed continuous albuterol nebulizers. Which of the following side effects should the nurse expect?
A patient with coronary artery disease and hyperlipidemia is admitted to the hospital. The patient takes simvastatin to manage cholesterol. The nurse asks the patient about the presence of which common side effects?